Title: A value-at-risk analysis of carry trades using skew-GARCH models
Authors: Wang, Yu-Jen
Chung, Huimin
Guo, Jia-Hau
交大名義發表
資訊管理與財務金融系 註:原資管所+財金所
National Chiao Tung University
Department of Information Management and Finance
Keywords: currency markets;carry trade;skew-normal GARCH;EM-type Algorithm
Issue Date: 2013
Abstract: We carry out a value-at-risk (VaR) analysis of an extremely popular strategy in the currency markets, namely, "carry trades," whereby a position purchased in high interest rate currencies is funded by selling low interest rate currencies. Since the natural outcome of the truncated normal distribution of interest-rate spreads combined with the normal distribution of exchange rate returns is a skew-normal distribution, we consider a skew-normal innovation with zero mean for our analysis of carry trade returns using generalized autoregressive conditional heteroskedasticity (GARCH) models. The stress testing results reveal that skew-normal or densities are suitable for the measurement of VaR for carry trade returns involving, for example, taking up a long position in Australian Dollars or Argentine Peso which are funded by selling Japanese Yen.
URI: http://hdl.handle.net/11536/22846
http://dx.doi.org/10.1515/snde-2012-0028
ISSN: 1081-1826
DOI: 10.1515/snde-2012-0028
Journal: STUDIES IN NONLINEAR DYNAMICS AND ECONOMETRICS
Volume: 17
Issue: 4
Begin Page: 439
End Page: 459
Appears in Collections:Articles